Probabilistic Description of Hurricane Wind Speeds

by Martin E. Batts, (M.ASCE), Principal; ParaTech Inc., Gaithersburg, Md. 10879,

Serial Information: Journal of the Structural Division, 1982, Vol. 108, Issue 7, Pg. 1643-1647

Document Type: Journal Paper

Abstract: Information is presented on the parameters of the best fitting Weibull distribution estimated for simulated hurricane windspeeds. The effect of the assumption that an Extreme Type I distribution, rather than a Weibull distribution, is the appropriate distribution of the extreme windspeeds, is shown.

Subject Headings: Hurricanes and typhoons | Information management | Parameters (statistics) | Probability | Wind speed |

Services: Buy this book/Buy this article


Return to search